Alabama, 2007Damaging Winds in Alabama, June 24, 2007
June 24, 2007 · NWS BMX · 3 events in 3 counties and zones
Afternoon heating caused a few severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating caused a few severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 24, 2:00 PM CST, 11 minutes earlier.
Area forecast discussion, Jun 24, 2:00 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT SUN JUN 24 2007
.DISCUSSION...
PATTERN WILL BASICALLY REMAIN THE SAME THROUGH THE ENTIRE FORECAST
PERIOD. DAYTIME TEMPERATURES WILL RELAX SOME...BUT WITH THE
INCREASE IN MOISTURE...IT WILL STILL FEEL HOT. OVERNIGHT
TEMPERATURES WILL BE A TAD WARMER ALSO. DRY AIR IS FINALLY GONE
AND WE ARE BACK TO OUR MUGGY SUMMER.
THERE WERE BASICALLY NO DIFFERENCES BETWEEN THE MODELS ON THE
MORNING RUN. BOTH NAM AND GFS ARE IN PRETTY GOOD AGREEMENT.
THE GFS IS ACTUALLY MORE IN-LINE WITH THE NAM WHICH IS GOOD TO SEE.
THE NAM HAS BEEN DOING VERY GOOD WITH THE AFTERNOON CONVECTION.
THE OVERALL FORECAST PACKAGE WILL NOT CHANGE MUCH ON THIS RUN. DID
TWEAK RAIN CHANCES HERE AND THERE...BASICALLY REFLECTING THE
CHANGES IN THE NEW MODEL RUNS. NO SIGNIFICANT RAIN IS EXPECTED OVER
THE NEXT SEVEN DAYS. THE HIGHEST POP DURING THE PERIOD IS ABOUT
40.
LONG RANGE MODELS DO NOT SEE ANY CHANGE IN THIS PATTERN UNTIL
MAYBE NEXT WEEKEND. BUT BEING THAT FAR OUT...I REMAIN SKEPTICAL.
10/ARM
&&
.AVIATION...18Z TAF DISCUSSION.
SCATTERED SHOWERS ARE NOW DEVELOPING ACROSS MUCH OF CENTRAL
ALABAMA...AND WILL LIKELY EVOLVE INTO THUNDERSTORMS SHORTLY. THESE
STORMS WILL BE SLOW MOVING AND OF THE HIT OF MISS VARIETY...ALTHOUGH
SLIGHTLY BETTER COVERAGE IS EXPECTED WEST OF INTERSTATE 65. CB WILL
LIKELY BE OBSERVED AT ALL TAF SITES FOR THE REMAINDER OF THE
AFTERNOON. CONVECTION SHOULD DIMINISH OVERNIGHT. A MID LEVEL
DISTURBANCE WILL APPROACH CENTRAL ALABAMA TOMORROW...LIKELY HELPING
TO INITIATE RAIN AND THUNDERSTORMS BEFORE NOON. WILL CARRY AT LEAST
VCSH AT ALL SITES EXCEPT ANB BEFORE NOON. THE CURRENT DECREASE IN
VISIBILITY AT ANB IS LIKELY THE RESULT OF DIRT STORED NEAR THE
REPORTING STATION AND NOT REPRESENTATIVE OF WHAT IS ACTUALLY
OCCURRING.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 92 69 91 69 / 20 30 20 20 10
ANNISTON 69 92 69 91 70 / 20 30 20 20 10
BIRMINGHAM 73 91 73 91 73 / 20 30 20 20 20
TUSCALOOSA 70 93 69 92 70 / 20 40 20 20 20
CALERA 70 90 70 91 71 / 20 30 20 20 20
AUBURN 70 91 71 89 70 / 20 30 30 20 10
MONTGOMERY 70 92 70 92 71 / 30 40 30 20 20
TROY 69 90 70 91 69 / 30 40 40 20 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Jun 24, 12:50 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT SUN JUN 24 2007
ALZ011>015-017>050-251923-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
150 PM CDT SUN JUN 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS
CENTRAL ALABAMA AS MOISTURE BUILDS INTO THE STATE FROM THE
SOUTHWEST. INSTABILITIES ARE MARGINAL...WHICH COULD LEAD TO
MINIMAL LIGHTNING AND SHORT LIVED STORMS...BUT LIGHTNING IS STILL A
POTENTIAL HAZARD WITH THIS AFTERNOONS ACTIVITY.
AT THIS POINT...MICROBURST POTENTIAL IS LOW...BUT THIS DOES NOT
NEGATE THE CHANCE OF ONE HAPPENING. MAIN THREAT AREA LOOKS TO BE
WEST OF INTERSTATE 65 EARLY IN THE AFTERNOON AND SHOULD STRETCH TO
THE EAST TO INCLUDE AREAS EAST OF THE INTERSTATE BY LATER THIS
AFTERNOON. ANY ACTIVITY THAT DOES OCCUR SHOULD FALL APART QUICKLY
AFTER SUNSET.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WITH THE RETURN OF HIGHER DEWPOINTS TO THE SOUTHEAST...EXPECT
AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP WITH DAYTIME
HEATING ON MONDAY AND TUESDAY. THE EXPECTATION IS FOR THESE STORMS
TO BE OF THE SCATTERED VARIETY ON MONDAY AND MUCH MORE ISOLATED ON
TUESDAY. MAIN THREAT BOTH DAYS WILL BE THE POSSIBILITY OF DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL NOT ANTICIPATED AT THIS TIME.
27/SWU
Thunderstorm Wind, Bibb
- When
- June 24, 2:11 PM CST
- Where
- Bibb County, 0.96 mi NNW of Bibb Co Arpt
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.942, -87.089
Near the Bibb County Airport, off US 82, at least 12 pine trees were snapped off, and one roof was damaged on a mobile home.
Thunderstorm Wind, Jefferson
- When
- June 24, 4:05 PM CST
- Where
- Jefferson County, 2.06 mi N of Cooley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.500, -86.629
A few trees were blown down near Rex Lake and Lake Purdy.
Thunderstorm Wind, Shelby
- When
- June 24, 4:10 PM CST
- Where
- Shelby County, 0.76 mi W of Sterrett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -86.493
A few trees were blown down near Sterrett along County Road 45.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 24 to 30, 20073 injured · $500 million · 1 event
- Lightning Strike in Florida, June 24, 2007$600,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$133,000 · 1.75 in hail · 32 events
- Flash Flood and Hail in North Dakota, June 24 to 25, 2007$159,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Tennessee, June 24, 2007$107,000 · 65 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, June 24, 2007$20,000 · 1.75 in hail · 33 events
- Lightning Strike in Washington, June 24, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 24, 2007$53,000 · 70 kt wind · 4 events
- Tornadoes and Hail in Minnesota, June 24, 2007EF1 · 10 events
- Hail and Damaging Winds in Virginia, June 24, 2007$30,000 · 1.25 in hail · 7 events
- Hail and Damaging Wind in Georgia, June 24, 2007$30,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Montana, June 24, 20074.25 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45311, 45313, 45316.